MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383519
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva single port leaked from the septum.The following information was provided by the initial reporter: (b)(6) 2025 after successful placement into a patient's vein the needle piece was removed and blood leaked out the back.The system was removed and a new iv placed into the patient.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
The complaint that the needle would not separate from the nexiva iv catheter adapter was confirmed due to the circumstantial evidence that was observed within the safety mechanism.The safety mechanism was received separate from the two 18g nexiva iv catheters that were provided for investigation.The safety mechanism exhibited damage that was consistent with misalignment between the needle and tip shield during assembly.Although the needle was fully withdrawn through the tip shield and separated from the iv catheter, the damage likely prevented the tip shield from easily separating from the catheter adapter.The appropriate manufacturing personnel were notified of the damaged that was observed within the tip shield.A functional test revealed no leaks in either of the two nexiva iv catheters that were provided for investigation.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22081114
Report Number1710034-2025-00885
Device Sequence Number9547959
Product Code FOZ
UDI-Device Identifier00382903835195
UDI-Public(01)00382903835195(11)250206(17)280131(10)5037111
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383519
Device Lot Number5037111
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown